If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Glucose/Glycohemoglobin test

Collapse

About the Author

Collapse

cynthiaG Find out more about cynthiaG
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Reenie
    replied
    Ok, guys. Now it's my turn to be scared. My son is 7. He hasn't been diagnosed with HCM, but when he was 4 his first echo showed "high end normal readings" which could mean that it's coming or just that he's very active - which he is. By the way, he's the most like my husband of my 3 kids, so it wouldn't surprise me a bit. For a while now, and especially in the last couple of months, I have thought he is at least borderline hypoglycemic. He gets moody and irritable, tired, and sometimes gets headaches that may or may not be migraines. When you give him juice, snack or something along those lines he usually perks up within 10 minutes. He's been tested for hypoglycemia within the last month and nothing showed up at all. Could this be a pre-cursor to HCM? Hmmm, I wonder.....

    Reenie

    Leave a comment:


  • nancylv
    replied
    I have thought for years that there is some kind of connection with glucose and my son's heart problems. From the time he was three years old he had symptoms of hypoglycemia. Extreme mood swings, inability to make a decision, tiredness, dizzyness, glassey eyes, shakiness. All of these symtoms were relieved once he put food into his mouth. Of course it is difficult to get a doctor to listen to anything to do with hypoglycemia. Once when he was young I took him to get tested for diabetes because I didn't know about hypoglycemia yet and he practically fainted on the floor. He was lying on the floor at the end of the 4hr test and they had to bring him around with smelling salts. Yet, they said he didn't have anything wrong with him. Doctors would just tell me to feed him more often and more high protien which worked to an extent. I know that there was something amiss for years. He also suffered from extreme leg cramps. I do believe that he was having some kind of adrenline rush, based on his behavior. He seems better now that he is on a beta blocker. Isn't that what beta blockers do, block adrenaline? Also, Dr. Christine Siedman is studying some glycogen storage diseases that are related to cardiomyopathy isn't she? Now that he is 15, he seems a little better but I also have him on many vitamins and have learned how to feed him often and no sugar!!

    Leave a comment:


  • Lisa Salberg
    replied
    Re: glucose

    Originally posted by Sarah

    Lisa, aren't there some genetic mutations of HCM where the muscle is too thick b/c its full of glycogen deposits that don't belong there? Possible indications of an entire system with issues around glucose?

    just thinking out loud...

    S
    This is way to vague to comment on... yes and no there may be something to that in a select few... but way too early to tell.

    HOWEVER - as has happened in the past... you all bring up good points..OH RESEARCHERS whom I know are reading this... HINT hint..do I see a protocol in the making????

    Lisa

    Leave a comment:


  • Karen P
    replied
    I'm not certain that you HAVE TO already have hypoglycemia, especially since our daughter never had a problem until she started taking tenormin.

    I think the betablocker interferes with the bodys normal response to low sugar levels, but i'm not sure!?!?!?

    Leave a comment:


  • Toogoofy317
    replied
    If my interpretation is correct I believe it is if you already have hypoglycemia. The book stated that excessive amounts could trigger episodes. I'll do more research and see if I can find any other details.

    Mary S.

    Leave a comment:


  • SheliRenee
    replied
    TooGoofy -

    Did the medical book mention that the beta-blockers caused hypoglycemic episodes in only the people that already have hypoglycemia or can it cause these episodes to start occurring when the person is not hypoglycemic (and can it cause a person to become hypoglycemic)? My ignorance about both thing (beta-blockers and hypoglycemia) is shining through.....

    Thanks,

    SheliRenee

    Leave a comment:


  • Dolly W
    replied
    Very interesting!

    Maybe one of our board MD's can answer that one for us.

    Leave a comment:


  • Toogoofy317
    replied
    Quite interesting ! I was just reading one of my medical books and it does say that propranolol and other beta-blockers can cause hypoglycemic episodes. Maybe that is why there are alot of this with these symptoms. I wonder if it does it with calcium-channel blockers

    Thought you'd be interested

    mary S.

    Leave a comment:


  • Dolly W
    replied
    Okay, this is interesting.

    I was diagnosed with hyperinsulinemia, which means that I have too much insulin in my bloodstream. This causes episodes of hypoglycemia, with all of the above mentioned symptoms. At the time, I was on mega-doses of Verapamil and Inderal. Since then, I have been weaned off of both medications and switched to a lower dose of Atenolol. I find that I have experienced far fewer "episodes" of low blood sugar than before, and feel better in general. I don't have any recent lab values to back me up on this, but found it interesting.

    Maybe there's a correlation between the meds and these symptoms as well Just a thought.

    Leave a comment:


  • Karen P
    replied
    there's a typo in my post.........i hate when i do that!! I really should proof my posts first!! lol

    I mean't to say (which i think you understood) that after tests to make certain it WASN'T a rhythm thing we were told it was low sugar. The docs gave her a device and she stuck herself at the onset of symptoms which indicated a low sugar level.

    She keeps lifesavers or crackers on her... just in case.

    Leave a comment:


  • Toogoofy317
    replied
    Maybe we could do a pole on this? Seems like quite a few people are experiencing this with the HCM. Just a thought

    I talked with my doc about this. She concurred. I was also diagnosed with hypoglycemia officially today. Yippee


    Thanks for the imput!

    Mary S.

    Leave a comment:


  • Sarah
    replied
    glucose

    I've always had to eat something, or have some fruit juice every 3-4 hours. IMperative!

    I think there is a lot to be said for this.

    Lisa, aren't there some genetic mutations of HCM where the muscle is too thick b/c its full of glycogen deposits that don't belong there? Possible indications of an entire system with issues around glucose?

    just thinking out loud...

    S

    Leave a comment:


  • Colleen
    replied
    Hey... guess what first got me into the doctor's office....
    lightheaded, shaky, weak, vision changes, etc.
    And then they found the murmur and here we are today!
    I definitely feel worse if I'm hungry or thirsty.
    I keep a granola bar in my purse and give me a few minutes and
    I'm as good as new!

    Leave a comment:


  • Karen P
    replied
    Hi there,

    Our daughter was experiencing symptoms of lightheadedness, weak and shaky, visual changes. After tests to be certain it was a rhythm thing, we were told it was low blood suger. Our cardiologist told us pretty much what Mary said. When the sugar level in the body begins to drop, adrenaline kicks in to help bring up the levels, etc.

    Our daughter is on Tenormin, 50mg daily, which blocks adrenaline. We were told to pay attention to the diet. Limit empty carbs while increasing protein. Thankfully, it has helped!

    Leave a comment:


  • Lisa Salberg
    replied
    I myself run low blood suger and do find more symptoms at these times. although the symptoms include flutters sometimes it is most often dizziness and lightheadedness and shaking...so I eat something and it goes away??
    I never put the 2 together...just figured I was "lucky" ha ha
    Lisa

    Leave a comment:

Working...
X